Aa
A
A
A
Close
Anxiety Community
23k Members
1432824 tn?1283386688

Heavy head, heart palpitations, dizziness, etc.

I am a young (25) female that was diagnosed with Social Anxiety disorder years ago. I have been on Paxil and Risperdal for years and both have worked well for me. In the past few months I have been experiencing other health issues..I have a hypothyroid and my period came and then never went away. I have been working closely with my OB/GYN to fix this problem. Last monday I had a DNC and they administered a Depo-Provera shot to get the bleeding under control. While those things have helped with the bleeding I have started having other symptoms that I thought were just due to the heavy bleeding but now the bleeding is better the symptoms still persist..I feel dizzy, light-headed, and I have "heay head" where my head seems to be too heavy for my body all of a sudden. I am getting more frequent heart palpitations and my OB/GYN has said that my blood pressure has been high lately when I never had hypertension before. From the research I've done people with similar symptoms seems to diagnosed with anxiety issues and my question is - Are these symptoms of mine just anxiety and stress over my recent health troubles or is there something more serious I should be concerned about? I am so sick of feeling sick and I feel like a bad episode of "House" where I have all these mysterious symptoms and no one can help me find my problem. I am still on the Paxil and Risperdal, if these symptoms are anxiety related why arent the paxil and risperdal helping? Any advice or suggestions would be helpful. Thank you.
4 Responses
Avatar universal
With all the bleeding, have they checked you for anemia?  This would cause your symptoms.  But you have been on your Paxil and Risperdal for a long time and often we build up a tolerance to these types of meds and need to switch to different ones.  So I would contact your prescribing doctor and talk to him about this.  We normally don't get many years out of these types of meds and they may be pooping out on you.  Plus, I'm sure your anxiety is high with all you've been thru. What reason have they given you for this bleeding?
Avatar universal
SEE AN ENDOCRINOLOGIST ASAP!!!!!!
393685 tn?1425816122
The depo shot could have brought you lower in hypothyroidism - hense the added symptoms. It sounds to me like the hypothyroidism could be the reason why you are having menstraul issues entirely.

393685 tn?1425816122
Hypothyroidism and anxiety are not 2 seperate issues. Hypo causes this to come on along with other symptoms.

Take a look at our Thyroid Board here and read the many stories on there to see the connections.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?